Alert archive / Indiana / Small Craft Advisories in 2018
Small Craft Advisory 64, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 10, 2018, 10:58 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2018, 10:58 AM EST (15:58 UTC)
- Expired
- Nov 10, 2018, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
015 WHUS73 KIWX 101558 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1058 AM EST Sat Nov 10 2018 LMZ043-046-110000- /O.NEW.KIWX.SC.Y.0064.181110T1558Z-181111T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1058 AM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 7 PM EST this evening. * WINDS...West wind 10 to 20 knots diminishing to 5 to 10 knots in the afternoon and then becoming more southerly tonight. South winds 10 to 20 knots tonight. * WAVES...4 to 7 feet occasionally to 9 feet today, subsiding to 3 to 6 feet in the afternoon and to 1 to 3 feet after midnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
141 WHUS73 KIWX 102050 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 350 PM EST Sat Nov 10 2018 LMZ043-046-110000- /O.CON.KIWX.SC.Y.0064.000000T0000Z-181111T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 350 PM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...Northwest wind 10 to 20 knots becoming southerly tonight. * WAVES...2 to 4 feet subsiding to 1 to 3 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 6:36 AM EST, 4 hours 22 minutes earlier.
Area forecast discussion, Nov 10, 6:36 AM EST, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 636 AM EST Sat Nov 10 2018 .SYNOPSIS... Issued at 633 AM EST Sat Nov 10 2018 Lake effect snow showers are expected to taper off later this morning. Winds will also slowly diminish through the day. Highs will reach the lower 30s today, but fall back into the 20s tonight. && .SHORT TERM...(Today and Tonight) Issued at 331 AM EST Sat Nov 10 2018 Vigorous upper low continues to rotate over the western Great Lakes this morning. Temperatures in the lower 20s and upper teens has resulted in slick spots on bridges and overpasses. Lake effect snow bands are continuing along and north of the toll road with the southern most extent reaching as far south as Route 6 in far northwestern Indiana. These snow showers have recently become more widespread as the axis of the upper low drops southward across Lake Michigan. A quick 1 to 2 inches of snow is possible with these snow showers. A slight mitigating factor for higher totals is due to strong winds which accompanied this system. The greater shear has reduced the residence time and intensity of any one band. This may not prevent a storm total of three inches, but these amounts will be fairly localized. As the upper low moves further to the east through the morning hours, the bands will start to diminish before coming to an end by midday. Another weather concern for the early morning hours is near single digit windchill values. As mentioned above, temperatures have dropped into the 20s and upper teens with 15 to 25 mph winds. This has resulted in windchill values near single digits. Temperatures will be slow to warm this morning so expect near single digit windchill values through 9AM. High temperatures today will hover around freezing before overnight lows drop back into the 20s. Light winds overnight will help keep wind chill values into the teens late tonight into early Sunday morning. && .LONG TERM...(Sunday through Friday) Issued at 331 AM EST Sat Nov 10 2018 Fairly quiet weather for Sunday and Monday as surface high pressure builds across the Ohio River Valley. Monday afternoon/evening, upper trough sweeps across the Plains and into the Midwest. This will bring another chance of precip across the southeastern portion of the CWFA. MOdel differences persist concerning the onset and westward extent of this precip. GFS/NAM are more progressive with the system, thus focusing chances across the south and eastern portions of the CWFA. On the other hand, ECMWF/CMC are slightly slower which allows for precip to extent westward to encompass the majority of the area. The forecast will focus higher POPs across the south and east before trending lower out west. As the system moves east of the area Tuesday, will see favorable cyclonic flow across Lake Michigan for another round of lake effect snow which will persist into Wednesday. Light snow amounts (Trace up to 2 inches) possible across the area during the Monday afternoon/Wednesday timeframe. Another concern Wednesday morning is single digit windchill values area wide. Dry weather returns to round out the work week while temperatures slowly warm back into the 40s. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 633 AM EST Sat Nov 10 2018 Lake effect snow showers will continue to diminish across the area over the next couple of hours. MVFR cigs will hold on through much of the morning at KSBN before transitioning to VFR. KFWA will stay VFR through the period. Gusty winds at both sites will diminish as well this morning. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 10 AM EST this morning for LMZ043-046. && SYNOPSIS...Lewis SHORT TERM...CM LONG TERM...CM AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 10, 4:20 AM EST, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 420 AM EST Sat Nov 10 2018 INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-111100- Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 420 AM EST Sat Nov 10 2018 /320 AM CST Sat Nov 10 2018/ This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003>007-MIZ077>081-111100- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale- 420 AM EST Sat Nov 10 2018 /320 AM CST Sat Nov 10 2018/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Scattered to numerous lake effect snow showers are expected to continue through this morning. Some of these snow showers could produce brief heavy snow. Snow accumulations of 1 to 3 inches will be possible along and north of the Toll Road. Roads, bridges, and overpasses could also be slick in spots this morning. Brief winds gusts up to 45 mph will be possible through midday. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-111100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 420 AM EST Sat Nov 10 2018 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gale Warning Saturday Morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 8:35 PM EST | Special Weather Statement | IWX | Elkhart, LaGrange, Saint Joseph | 115 min |
| Nov 10, 3:24 AM EST | Special Weather Statement | IWX | LaPorte, Saint Joseph | 51 min |
| Nov 9, 10:34 PM EST | Special Weather Statement | IWX | Berrien, Cass, Saint Joseph | 56 min |
Nearby
Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.